Alert archive / Texas / River Flood Warnings in 2018
River Flood Warning 4, NWS San Angelo, TX
NWS San Angelo, TX issued this river flood warning at Oct 8, 2018, 7:41 AM CDT for Kimble County, Texas. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2018, 7:41 AM CDT (12:41 UTC)
- Expired
- Oct 9, 2018, 7:59 PM CDT
- In force
- 36 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Kimble County, TX
The radar
The San Angelo radar (KSJT), 121 km from the middle of the area, began a volume at 12:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Llano River near Junction (JNCT2). The gauge peaked at 31.44 ft at Oct 8, 2018, 10:00 AM CDT.
- Action stage
- 12 ft
- Minor stage
- 16 ft
- Moderate stage
- 22 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08150000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this river flood warning went out at Oct 8, 6:55 AM CDT, 46 minutes earlier.
Area forecast discussion, Oct 8, 6:55 AM CDT, 46 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 655 AM CDT Mon Oct 8 2018 .AVIATION... /12Z TAFS/ Scattered showers and a few thunderstorms will affect mainly the southern terminals this morning, where MVFR ceilings and some reduction in visibilities can be expected. VFR conditions are expected later this afternoon, with a few showers and storms possible. Due to coverage uncertainties this afternoon, will only mention VCSH at this time. Deteriorating conditions expected overnight as convection becomes more widespread across the area towards the latter part of the forecast period. Carrying thunder at all terminals after 06Z. && .PREV DISCUSSION... /issued 445 AM CDT Mon Oct 8 2018/ SHORT TERM... (Today and Tonight) A Flash Flood Watch remains in effect until 7 AM CDT Tuesday as ongoing heavy rain is possible. A broad area of heavy rain across Junction and Sonora at 316 AM CDT will continue to move north this morning before weakening. A brief break in the rain is possible late this morning and into the early afternoon hours. Then, another round of storms is expected to kick in this evening and Tuesday morning. Flood concerns are still high given the recent rain and the higher potential for runoff. Lastly, a severe weather threat is expected for this evening and overnight as well. Large hail, damaging winds, and an isolated tornado are all possible in addition to the flood concerns. LONG TERM... (Tomorrow through Sunday) As mentioned in the short term discussion, flooding and severe weather remains a distinct possibility for Tuesday morning. Then, drier conditions are expected for Tuesday evening through Thursday before another upper level disturbance moves through. In addition, the remnants of tropical cyclone Sergio could move across the Desert Southwest over the weekend further adding to the rain chances. However, rain chances will be kept fairly low due to the uncertainty in the movement of Sergio's remnants. && .PRELIMINARY POINT TEMPS/POPS... Abilene 79 65 76 54 / 60 90 90 10 San Angelo 81 65 79 55 / 70 90 70 10 Junction 78 69 80 59 / 80 80 80 20 Brownwood 79 68 76 57 / 50 70 90 10 Sweetwater 77 62 75 54 / 70 90 70 10 Ozona 77 64 77 55 / 80 90 70 10 && .SJT WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Tuesday morning for Callahan-Coke- Concho-Crockett-Fisher-Haskell-Irion-Jones-Kimble-Menard-Nolan- Runnels-Schleicher-Shackelford-Sterling-Sutton-Taylor- Throckmorton-Tom Green. && 99/99/24
Hazardous weather outlook, Oct 8, 5:22 AM CDT, 2 hours 19 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 522 AM CDT Mon Oct 8 2018 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-091030- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 522 AM CDT Mon Oct 8 2018 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...Today and Tonight Heavy rainfall and a threat for flash flooding will possible across the area through tonight. A Flash Flood Watch remains in effect for the Big Country, Concho Valley, and northern Edwards Plateau until 7 AM Tuesday. In addition, a few strong to severe thunderstorms will be possible mainly this evening and overnight. Large hail and damaging winds will be the main hazards, although an isolated tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorms and heavy rainfall will be possible into Tuesday morning. Heavy rainfall and potential flash flooding will be the primary concerns. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 8:17 PM CDT | Special Weather Statement | SJT | Menard | 43 min |
| Oct 8, 2:10 AM CDT | Areal Flood Advisory | SJT | Kimble, Sutton | 3 hr |
| Oct 8, 2:33 AM CDT | Flash Flood Warning | SJT | Kimble | 3 hr |
| Oct 8, 4:30 AM CDT | Areal Flood Advisory | SJT | Kimble, Menard | 3 hr |
| Oct 8, 4:30 AM CDT | Areal Flood Advisory | SJT | Kimble, Menard | 3 hr |
| Oct 8, 6:03 AM CDT | Areal Flood Advisory | SJT | Concho, McCulloch, Menard | 3 hr |
| Oct 8, 7:27 AM CDT | Flash Flood Warning | SJT | Kimble | 3 hr |
| Oct 8, 9:27 AM CDT | Areal Flood Advisory | SJT | Brown | 2 hr |
| Oct 8, 10:40 AM CDT | Areal Flood Warning | SJT | Kimble | 3 hr |
| Oct 8, 11:09 AM CDT | River Flood Warning | SJT | Mason | 47 hr |
| Oct 8, 3:31 PM CDT | Areal Flood Advisory | SJT | Coke, Irion, Sterling, Tom Green | 3 hr |
| Oct 8, 5:45 PM CDT | Special Weather Statement | SJT | Runnels | 45 min |
Nearby
River Flood Warnings in Texas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.